Due to my liver count being abnormal my pain management doc decided to take me off Norco (been on it for 9 yrs) and give me OxyContin. I was only taking one 5mg Norco a day cutting it in half. But I had been on 7.5mg before that again always cutting in half. Ever since she changed to OxyContin I have been sick, feeling nauseated, headaches, no energy, can't sleep, very irritated, sore throat, runny nose, coughing.. I asked her if I'd have any side effects from switching, she said she didn't know. REALLY! That's hard to believe! She's a Pain Managenent doctor she she know EVERYTHING about pain meds. I am pretty pissed off right now because she should have told me what to expect and she could have weaned me off. I can't believe I am feeling this way just over 5mg.. I can't imagine how those that take 10 a day must feel. I am also on klonopin, adderall, ambien, and blood pressure meds.. I am tired of taking all this and I'm working on weaning off. First I have to get thru the Norco withdrawals. My question is since she switched me to 5mg OxyContin twice daily, I only take half of that, after I get clean from Norco will I have to go thru the same symptoms getting off OxyContin??? I can't deal with this again. If that's the case I'd ather stop taking OxyContin now, only been on it 2 weeks. I appreciate any help you can offer. Thanks!
You may want to research Oxycontin. From what I understand it can cause withdrawals when it is stopped.
I am sorry that you are having to go through all of this.
You are right, if your doc is a pain management doctor she should know about how these meds work. If you are not comfortable with her you may want to find another doctor.
Hope it all works out for.
Susan; I see 2 choices tell the doctor when your next order is due that the Norco worked much better, for you but No all of what you are having would not all be coming from the Oxycontin 5mg tablets they are stronger than Norco and more Important no Tylenol in it that is what can really mess up a liver.bad. Do not try and break the Oxycontin it is timed release and you don't know what you would get.anyway not a good idea to break the Oxycontin that could be your problem right there. I don't think this is Norco withdrawal these from what you are saying if you took the whole pill and see if it last to where you only have to take one a day or if the pain is still bad to take the other at night. But I really think it is because you are breaking a timed release pill and you are not getting the same amount so it's going up and down in your system. think this over and check what you want to do. good luck Chuck1957
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Aug 2010 • 4 answers
Posted 5 Dec 2012 • 3 answers
Posted 20 Oct 2013 • 7 answers
Posted 2 Dec 2014 • 5 answers
Posted 8 Jun 2017 • 0 answers